Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 1, 2018, 1:56 AM CDT for Davidson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 1:56 AM CDT (06:56 UTC)
- Expired
- Jun 1, 2018, 2:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 1 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WWUS84 KOHX 010656
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
156 AM CDT FRI JUN 1 2018
TNZ027-028-010730-
Davidson TN-Wilson TN-
156 AM CDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND
NORTHWESTERN WILSON COUNTIES UNTIL 230 AM CDT...
At 155 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville International Airport, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Antioch, Lebanon, Hendersonville, Mount Juliet, Oak Hill, Lakewood,
Hermitage, Belinda City, Rural Hill, Berry Hill and Percy Priest
Lake.
LAT...LON 3629 8654 3628 8652 3630 8651 3631 8649
3615 8640 3605 8673 3613 8680 3625 8662
3625 8659 3626 8657 3628 8656 3631 8656
3632 8655 3632 8654
TIME...MOT...LOC 0655Z 237DEG 25KT 3613 8669
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 31, 11:44 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 31, 11:44 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1144 PM CDT Thu May 31 2018 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Earlier strong to severe thunderstorms that affected much of our eastern counties through the afternoon and evening have mostly moved into eastern Tennessee except for a few strays in Coffee and Grundy Counties. Outflow boundary from this earlier activity has pushed westward and stalled roughly along the I-24 corridor, with temperatures now well below forecast lows across eastern zones due to the rain-cooled air. Went ahead and adjusted lows downward in that area, but kept them near previous values over western zones. Looking upstream, additional strong to severe thunderstorms are ongoing across much of southeast Missouri, southern Illinois, and northern Arkansas, and this activity is expected to congeal into an MCS and push east-southeastward as a strong shortwave aloft moves across the region. Latest HRRR and HREF model runs as well as timing of current storm motions indicate these storms will reach our northwest counties around midnight or so, then continue southeast before exiting the area by 11-12Z. 00Z OHX sounding showed a very moist and unstable airmass was in place with a PWAT near 2 inches and MLCAPE around 2500 J/Kg along with steep low and mid level lapse rates around 7 degrees C/Km and deep layer shear around 30 knots, all of which is favorable for strong to severe thunderstorms overnight. However, HRRR/HREF models both suggests storms will gradually weaken overnight with the loss of daytime heating and instability, so it remains uncertain how strong or severe storms will be as they move across the area. Main threats remain damaging winds and possibly some large hail, along with locally heavy rainfall especially over the Upper Cumberland which got quite a bit of rain today. Adjusted pops downward for the rest of the evening hours, but bumped them up overnight based on the latest forecast thinking. Updated products out shortly. && .AVIATION... 06Z TAF DISCUSSION. Currently have VFR conditions ahead of a line of showers and thunderstorms that will impact all terminals through the overnight period starting with KCKV around 06Z, KBNA/KMQY around 07Z, and KCSV by 09Z. Periods of MVFR/IFR cigs and vis are possible at all terminals when the main line of storms move through. Storms should clear out relatively quickly thereafter leaving VFR conditions behind for the remainder of the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........MacDonald
Hazardous weather outlook, May 31, 3:38 PM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 338 PM CDT Thu May 31 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-012045- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 338 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms in areas mainly to the north and west of Nashville during the late evening, with a slight risk across most of the remainder of Middle Tennessee. Strong storms will continue overnight. The primary risks are large hail, damaging straight-line winds, and localized flash flooding during the heaviest storms. There is a low risk of tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal to slight risk of severe storms again Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday evening. Rose
In the hours before
Special weather statement, May 31, 8:46 PM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
846 PM CDT THU MAY 31 2018
TNZ077-079-010230-
Coffee TN-Grundy TN-
846 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND NORTHWESTERN
GRUNDY COUNTIES UNTIL 930 PM CDT...
At 846 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Altamont, Coalmont, Hillsboro, Pelham, Arnold AFB and
Woods Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3531 8596 3530 8596 3532 8598 3531 8600
3534 8603 3535 8606 3536 8615 3535 8616
3535 8617 3544 8621 3555 8591 3554 8590
3554 8588 3553 8588 3551 8582 3551 8580
3530 8572 3529 8591
TIME...MOT...LOC 0146Z 252DEG 22KT 3538 8609
BarnwellSpecial weather statement, May 31, 9:20 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
920 PM CDT THU MAY 31 2018
TNZ077>080-010300-
Coffee TN-Van Buren TN-Grundy TN-Warren TN-
920 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
SOUTHWESTERN VAN BUREN...SOUTHEASTERN WARREN AND GRUNDY COUNTIES
UNTIL 1000 PM CDT...
At 920 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Gruetli-Laager, or 15 miles south of McMinnville,
moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Manchester, Gruetli-Laager, Tracy City, Monteagle, Altamont,
Coalmont, Palmer, Beersheba Springs, Viola, Hillsboro, Pelham, Arnold
AFB and Woods Reservoir.
LAT...LON 3529 8591 3531 8594 3531 8600 3534 8603
3536 8617 3549 8611 3566 8543 3557 8542
3555 8546 3553 8561 3549 8554 3543 8554
3541 8549 3536 8551 3532 8556 3529 8571
3526 8570 3523 8581 3524 8584 3522 8587
TIME...MOT...LOC 0220Z 256DEG 27KT 3546 8578
BarnwellLocal storm report, May 31, 10:12 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 4 NE HARTSVILLE 36.43N 86.10W
05/31/2018 M1.50 INCH TROUSDALE TN SOCIAL MEDIA
FACEBOOK PHOTOS SHOWED HAIL UP TO PING PONG BALL SIZE
FELL ON MIDDLE FORK ROAD BETWEEN HIGHWAY 141 AND HIGHWAY
10.
&&
EVENT NUMBER OHX1800104
SHAMBURGERLocal storm report, May 31, 10:58 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 1 S YATESTON 35.87N 85.59W
05/31/2018 E0.75 INCH WHITE TN PUBLIC
REPORT OF DIME SIZE HAIL. TIME ESTIMATED FROM RADAR.
1035 AM HAIL 5 S GAINESBORO 36.29N 85.65W
05/31/2018 E0.75 INCH JACKSON TN 911 CALL CENTER
0306 PM TSTM WND DMG ALGOOD 36.20N 85.44W
05/31/2018 PUTNAM TN EMERGENCY MNGR
RECEIVED A REPORT OF A TREE ON A HOUSE IN THE ALGOOD
AREA. THE TREE TOOK SOME POWERLINES DOWN TOO. RECEIVED
REPORTS OF ADDITIONAL TREES DOWN IN THE SAME AREA.
0306 PM LIGHTNING 1 NNE ALGOOD 36.20N 85.44W
05/31/2018 PUTNAM TN EMERGENCY MNGR
LIGHTING STRUCK A HOUSE IN THE ALGOOD AREA. SMOKE
REPORTED IN THE HOUSE.
0354 PM TSTM WND DMG 2 WSW KIRBY 36.47N 85.93W
05/31/2018 MACON TN LAW ENFORCEMENT
TREE DOWN AT UNION CAMP AND ROYD ROAD.
0406 PM TSTM WND DMG RED BOILING SPRINGS 36.53N 85.85W
05/31/2018 MACON TN LAW ENFORCEMENT
SEVERAL REPORTS OF TREES AND LIMBS DOWN. APPROXIMATELY
500 PEOPLE WITHOUT POWER.
0454 PM LIGHTNING 1 NW POMONA ROAD 36.02N 85.14W
05/31/2018 CUMBERLAND TN EMERGENCY MNGR
*** 1 INJ *** RECEIVED A REPORT OF A LIGHTNING STRIKING
A HOUSE ON STONECREST AVE. ONE MINOR INJURY REPORTED.
TIME IS ESTIMATED BY RADAR.
0500 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
05/31/2018 CUMBERLAND TN EMERGENCY MNGR
A TREE REPORTED DOWN NEAR LANTANA ROAD AND LAUREL
CIRCLE. TIME ESTIMATED BY RADAR.
0551 PM LIGHTNING 2 NW OAKLAND 36.29N 86.38W
05/31/2018 WILSON TN EMERGENCY MNGR
LIGHTNING STRUCK A 20X50 SHED WITH DAMAGE TO NEAR BY
HOUSE. DAMAGE TO HOUSE ESTIMATED AT ~6K.
0630 PM HAIL 1 N HARTSVILLE 36.40N 86.16W
05/31/2018 E0.75 INCH TROUSDALE TN PUBLIC
DIME SIZE HAIL REPORT.
0636 PM HAIL 4 NE HARTSVILLE 36.43N 86.10W
05/31/2018 M1.50 INCH TROUSDALE TN SOCIAL MEDIA
FACEBOOK PHOTOS SHOWED HAIL UP TO PING PONG BALL SIZE
FELL ON MIDDLE FORK ROAD BETWEEN HIGHWAY 141 AND HIGHWAY
10.
0705 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
05/31/2018 JACKSON TN 911 CALL CENTER
JACKSON COUNTY 911 CENTER REPORTED A FEW TREES AND
POWER LINES DOWN WITH SOME ROADWAYS BLOCKED IN THE
COUNTY ALONG WITH MINOR FLOODING.
&&
EVENT NUMBER OHX1800094 OHX1800093 OHX1800095 OHX1800096 OHX1800097
OHX1800098 OHX1800099 OHX1800100 OHX1800102 OHX1800101 OHX1800104
OHX1800103
SHAMBURGERSpecial weather statement, Jun 1, 12:08 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1208 AM CDT FRI JUN 1 2018
TNZ005-023-010615-
Stewart TN-Houston TN-
1208 AM CDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND HOUSTON COUNTIES
UNTIL 115 AM CDT...
At 1207 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Land Between The Lakes Area to near
Paris Landing State Park to near McKenzie. Movement was east at 25
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport and Indian Mound.
LAT...LON 3666 8785 3663 8785 3664 8764 3634 8759
3621 8759 3620 8763 3620 8766 3622 8770
3624 8777 3625 8780 3623 8784 3624 8794
3631 8796 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 0507Z 279DEG 23KT 3666 8806 3639 8814 3618 8852
ShamburgerSpecial weather statement, Jun 1, 1:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 AM CDT FRI JUN 1 2018
TNZ027-028-010730-
Davidson TN-Wilson TN-
156 AM CDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND
NORTHWESTERN WILSON COUNTIES UNTIL 230 AM CDT...
At 155 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville International Airport, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Antioch, Lebanon, Hendersonville, Mount Juliet, Oak Hill, Lakewood,
Hermitage, Belinda City, Rural Hill, Berry Hill and Percy Priest
Lake.
LAT...LON 3629 8654 3628 8652 3630 8651 3631 8649
3615 8640 3605 8673 3613 8680 3625 8662
3625 8659 3626 8657 3628 8656 3631 8656
3632 8655 3632 8654
TIME...MOT...LOC 0655Z 237DEG 25KT 3613 8669
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:03 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 3 hr |
| May 31, 7:11 PM CDT | Special Weather Statement | OHX | Cumberland, White | 49 min |
| May 31, 7:13 PM CDT | Special Weather Statement | OHX | DeKalb | 47 min |
| May 31, 7:28 PM CDT | Special Weather Statement | OHX | Smith | 47 min |
| May 31, 7:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| May 31, 7:38 PM CDT | Special Weather Statement | OHX | Warren | 52 min |
| May 31, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 44 min |
| May 31, 8:00 PM CDT | Special Weather Statement | OHX | Cumberland, White | 45 min |
| May 31, 8:06 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, White | 3 hr |
| May 31, 8:22 PM CDT | Special Weather Statement | OHX | Grundy | 38 min |
| May 31, 8:42 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 48 min |
| May 31, 8:46 PM CDT | Special Weather Statement | OHX | Coffee | 44 min |
| May 31, 9:20 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 40 min |
| May 31, 9:52 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy | 113 min |
| Jun 1, 12:08 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 67 min |
| Jun 1, 1:58 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 32 min |
| Jun 1, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 27 min |
| Jun 1, 2:21 AM CDT | Special Weather Statement | OHX | Humphreys, Perry | 24 min |
| Jun 1, 2:27 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Williamson | 48 min |
| Jun 1, 2:39 AM CDT | Special Weather Statement | OHX | Pickett | 51 min |
| Jun 1, 2:55 AM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale, Williamson, Wilson | 65 min |
| Jun 1, 3:04 AM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| Jun 1, 3:43 AM CDT | Special Weather Statement | OHX | Rutherford, Smith, Wilson | 47 min |
| Jun 1, 3:50 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 55 min |
| Jun 1, 3:58 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 47 min |
| Jun 1, 4:28 AM CDT | Special Weather Statement | OHX | Cumberland, White | 32 min |
| Jun 1, 4:42 AM CDT | Special Weather Statement | OHX | Giles, Marshall | 18 min |
| Jun 1, 5:53 AM CDT | Special Weather Statement | OHX | Grundy | 22 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.